Alert archive / Florida / Beach Hazards Statements in 2013
Beach Hazards Statement 12, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this beach hazards statement at Apr 11, 2013, 4:31 AM EDT for Pinellas County, Florida. It took effect at Apr 11, 2013, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2013, 4:31 AM EDT (08:31 UTC)
- In effect from
- Apr 11, 2013, 10:00 AM EDT
- Expired
- Apr 11, 2013, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Tampa Bay, FL
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1622 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
348 WHUS42 KTBW 110831 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 431 AM EDT THU APR 11 2013 ...MODERATE RISK OF RIP CURRENTS TODAY... .GUSTY SOUTHERLY WINDS WILL CREATE A RIP CURRENT RISK ON WEST CENTRAL AND SOUTHWEST FLORIDA BEACHES TODAY. FLZ050-051-055-060-062-065-120000- /O.NEW.KTBW.BH.S.0012.130411T1400Z-130412T0000Z/ PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE- 431 AM EDT THU APR 11 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A BEACH HAZARDS STATEMENT FOR A MODERATE RISK OF RIP CURRENTS...WHICH IS IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING. * HAZARD...MODERATE RISK OF RIP CURRENTS. * TIMING...LATE THIS MORNING THROUGH THIS EVENING. * LOCATION...BEACHES OF WEST CENTRAL AND SOUTHWEST FLORIDA. * POTENTIAL IMPACTS...A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT. HTTP://WWW.WEATHER.GOV/TAMPA
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Apr 11, 3:30 AM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 11, 3:30 AM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
330 AM EDT THU APR 11 2013
...WARM AND WINDY DAY FOR WEST CENTRAL AND SOUTHWEST FLORIDA...
.SHORT TERM (TODAY - SATURDAY)...
AN ATLANTIC RIDGE OF HIGH PRESSURE CONTINUES TO BARELY HOLD ON OVER
THE PENINSULA OF FLORIDA. A FRONTAL SYSTEM IS MOVING THROUGH THE
COUNTRY...REACHING OUR AREA IN THE SHORT TERM PERIOD. THE COLD FRONT
SHOULD ENTER THE FLORIDA PANHANDLE AROUND 00Z FRIDAY...MOVING INTO
NORTHERN PORTIONS OF THE CWA BY 00Z SATURDAY. THE FRONT SHOULD STALL
BETWEEN THE I-4 CORRIDOR AND LAKE OKEECHOBEE ON SATURDAY.
THURSDAY...ANOTHER CHANCE FOR SEA BREEZE INDUCED SHOWERS AND
THUNDERSTORMS MAINLY OVER SOUTHWEST FLORIDA AND INTERIOR PORTIONS OF
WEST CENTRAL FLORIDA. LOCAL 4KM GUIDANCE SHOWS A LINE OF STORMS
KICKING OFF AROUND 18Z ALONG THE I-75 CORRIDOR...AND THEN DRIFTING
EAST BEFORE DIMINISHING IN THE EVENING HOURS. ANOTHER WARM AND MOIST
DAY...WITH REMNANT OUTFLOW BOUNDARIES FROM YESTERDAY/S
CONVECTION...ONLY ADDS TO THE POTENTIAL FOR THUNDERSTORMS THIS
AFTERNOON. ADDITIONALLY...STRONG AND GUSTY WINDS NEAR THE COAST FROM
TAMPA BAY SOUTHWARD THIS AFTERNOON AND EVENING WILL REACH LAKE WIND
ADVISORY CRITERIA. WILL INCLUDE HILLSBOROUGH DUE TO PORTIONS OF
SOUTHERN HILLSBOROUGH COUNTY...PARTICULARLY AREAS AROUND THE LITTLE
MANATEE RIVER...THAT COULD EASILY SEE SUSTAINED WINDS AT 20 MPH WITH
HIGHER GUSTS TODAY. CONTINUE WITH HIGHER POPS OVER NORTHERN PORTIONS
OF THE AREA OVERNIGHT...SPC HAS A DAY 1 SLIGHT RISK FOR SEVERE
WEATHER JUST NORTHWEST OF LEVY COUNTY WITH THE REST OF THE CWA IN
THE GENERAL THUNDERSTORMS CATEGORY. 00Z GUIDANCE SHOWS PLENTY OF
AVAILABLE INSTABILITY...MUCAPE VALUES EXCEEDING 1500 J/KG AREA-WIDE
AROUND 18Z WITH VALUES OVER 2000 J/KG SNEAKING INTO THE NATURE
COAST. 0-1 AND 0-6 KM BULK WIND SHEAR NOT VERY IMPRESSIVE...THOUGH
THE BOUNDARIES ACROSS THE AREA COULD DEFINITELY ENCOURAGE A GUSTY
WIND AND SMALL HAIL THREAT WITH STRONGER THUNDERSTORMS. CANNOT COUNT
OUT A BORDERLINE SEVERE STORM OR TWO THIS AFTERNOON.
FRIDAY...WITH THE FRONT MOVING CLOSER...RAIN CHANCES ARE ON THE
RISE. DO NOT FORESEE ANY WIDESPREAD SEVERE THREAT...THOUGH SPC
MAINTAINS NORTHERN PORTIONS OF THE CWA IN THE 5 PERCENT PROBABILITY
FOR SEVERE WEATHER ON DAY 2. AS THE FRONT MOVES IN ON FRIDAY...THE
THUNDERSTORM SITUATION BEARS MONITORING. ANOTHER WARM DAY WITH
PORTIONS OF INTERIOR SW FLORIDA REACHING THE 90S.
SATURDAY...FRONT STALLS SOMEWHERE BETWEEN INTERSTATE 4 AND LAKE
OKEECHOBEE. IT IS POSSIBLE THAT SOME AREAS OF THE NATURE COAST COULD
SEE SOME CLEARING SKIES...BUT THE FRONT WILL EVENTUALLY DRIFT NORTH
IN THE EXTENDED BRING SOME DOUBT AS TO HOW MUCH SKIES WILL BE ABLE
TO CLEAR. ALMOST ZONAL FLOW ALOFT KEEPS THE FRONT PARKED OVER THE
AREA SATURDAY AND TEMPERATURES WILL DIP ONLY A FEW DEGREES IN THE
NORTHERN COUNTIES AT BEST COMPARED TO BEFORE THE FRONT.
.LONG TERM (SATURDAY NIGHT - WEDNESDAY)...
MODELS REMAIN IN GOOD AGREEMENT SO WILL AGAIN USE A BLEND DURING
THE LONG TERM PERIOD. A STALLED FRONTAL BOUNDARY ACROSS THE CENTRAL
FLORIDA PENINSULA SATURDAY NIGHT WILL LIFT BACK TO THE NORTH AS
A WARM FRONT DURING THE DAY ON SUNDAY AS WEAK LOW PRESSURE MOVES
EASTWARD ACROSS THE NORTHERN GULF COAST. SUFFICIENT MOISTURE AND
DAYTIME HEATING SHOULD SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE FORECAST AREA ON SUNDAY WITH HIGHEST POPS LIKELY TO
RESIDE ACROSS CENTRAL AND NORTHERN ZONES (POPS 30 TO 40 PERCENT)
ALONG AND TO THE NORTH OF THE NORTHWARD MOVING WARM FRONT.
DURING MONDAY THROUGH WEDNESDAY UPPER RIDGING BUILDING IN OVER THE
REGION ALONG WITH SURFACE HIGH PRESSURE FROM THE WESTERN ATLANTIC
RIDGING WEST ACROSS THE NORTH CENTRAL PENINSULA WILL KEEP WARM
AND MUGGY CONDITIONS ACROSS THE FORECAST AREA. SUFFICIENT MOISTURE
INSTABILITY AND DAYTIME HEATING WILL SUPPORT ISOLATED TO SCATTERED
(POPS 20 TO 30 PERCENT) SHOWER AND THUNDERSTORM COVERAGE ALONG THE
SEA BREEZE CIRCULATIONS ON MONDAY...MAINLY DURING THE AFTERNOON AND
EARLY EVENING HOURS...THEN ONLY ISOLATED COVERAGE DURING TUESDAY
AND WEDNESDAY AFTERNOONS AS SLIGHTLY DRIER AIR (LOWER PW'S) AND
INCREASED SUBSIDENCE FROM THE UPPER RIDGE INHIBITS CONVECTIVE
DEVELOPMENT. TEMPERATURES WILL RUN SEVERAL DEGREES ABOVE NORMAL
THROUGH THE PERIOD WITH DAYTIME HIGHS CLIMBING INTO THE MID AND
UPPER 80S OVER INLAND AREAS WITH A FEW LOCATIONS REACHING 90
WITH OVERNIGHT LOWS IN THE UPPER 60S TO LOWER 70S.
&&
.AVIATION...
SOME IFR-LIFR CEILINGS AND MVFR VISIBILITIES MAY AFFECT THE TERMINAL
SITES BETWEEN 08-13Z THIS MORNING AS SOME LOW CLOUDS AND PATCHY FOG
DEVELOPS OVER THE REGION...OTHERWISE VFR IS EXPECTED. SOME SHOWERS
AND THUNDERSTORMS WILL DEVELOP ALONG THE SEA BREEZE AFTER 18Z...SO
HAVE DEPICTED VCTS AT KLAL FOR NOW WITH VCSH SUFFICING AT THE
REMAINDER OF THE TERMINALS BETWEEN 19Z AND 24Z. SOUTHEAST WINDS IN
THE 5 TO 8 KNOT RANGE EARLY THIS MORNING WILL BECOME SOUTH AND
INCREASE 14 TO 18 KNOTS WITH GUSTS IN THE 22 TO 26 KNOT RANGE AFTER
15Z. SOUTH WINDS WILL DIMINISH TO 10 TO 12 KNOTS AFTER 12/01Z
TONIGHT.
&&
.MARINE...
CAUTIONARY CONDITIONS EXPECTED AS WINDS PICK UP AHEAD OF THE COLD
FRONT TODAY AND TONIGHT. WINDS MAY COME CLOSE TO SMALL CRAFT
ADVISORY CRITERIA NEAR THE COAST THIS AFTERNOON AND EVENING.
CONDITIONS SHOULD IMPROVE INTO THE WEEKEND AS THE FRONT STALLS AND
EVENTUALLY RETREATS NORTH.
&&
.FIRE WEATHER...
NO FIRE WEATHER CONCERNS THROUGH THE START OF NEXT WEEK THANKS TO
MOIST AIR AND EXPECTED WETTING RAINS. RELATIVE HUMIDITY VALUES
SHOULD CONTINUE TO REMAIN ABOVE CRITICAL THRESHOLDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 86 71 85 69 / 30 30 50 20
FMY 86 71 87 71 / 30 20 40 20
GIF 88 70 86 67 / 30 20 50 20
SRQ 82 70 82 68 / 30 20 50 20
BKV 88 67 85 64 / 40 30 50 30
SPG 85 72 83 71 / 30 20 50 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-
PINELLAS-SARASOTA.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...02/GARCIA
LONG TERM/AVIATION...57/MCMICHAELHazardous weather outlook, Apr 10, 5:32 AM EDT, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 532 AM EDT WED APR 10 2013 FLZ039-042-043-048>052-055>057-060>062-065-102330- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- 532 AM EDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... INCREASING MOISTURE COMBINED WITH ADEQUATE INSTABILITY AND DAYTIME HEATING WILL ALLOW ISOLATED THUNDERSTORMS TO DEVELOP ALONG THE SEA BREEZE CIRCULATIONS TODAY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. AT THE PRESENT TIME THE BEST CHANCES FOR STORMS WILL BE FROM HIGHLANDS COUNTY SOUTHWEST TO THE FORT MYERS AREA. STORMS THAT DEVELOP TODAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS...GUSTY WINDS...AND OCCASIONAL LIGHTNING STRIKES AS THE STORMS MOVE TO THE NORTHWEST AND NORTH AT 5 TO 10 MPH. IF THUNDER IS HEARD OR LIGHTNING IS OBSERVED...MOVE INDOORS IMMEDIATELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... AMPLE MOISTURE COMBINED WITH DAYTIME HEATING WILL CONTINUE TO SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE SEA BREEZE CIRCULATIONS ON THURSDAY AND FRIDAY MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. A COLD FRONT APPROACHING FROM THE NORTHWEST LATE ON FRIDAY WILL KEEP CHANCES FOR SHOWERS AND STORMS IN THE FORECAST INTO THE UPCOMING WEEKEND AS THE FRONT STALLS OUT ACROSS THE CENTRAL PENINSULA. LOWER RAIN CHANCES ARE EXPECTED ACROSS THE REGION EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:10 PM EDT | Areal Flood Advisory | TBW | DeSoto, Hardee, Manatee | 65 min |
| Apr 11, 3:46 AM EDT | Lake Wind Advisory | TBW | Pinellas | 16 hr |
Nearby
Beach Hazards Statements in Florida, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.